New York, 2014

Hail and Damaging Winds in New York, June 3, 2014

June 3, 2014 · NWS BUF · 10 events in 3 counties and zones

A cold front swept across New York State during the evening hours. Showers and thunderstorms preceded and accompanied the front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

A cold front swept across New York State during the evening hours. Showers and thunderstorms preceded and accompanied the front. Hail up to one inch in diameter was reported in Victor, Macedon, Sodus and North Rose. Several of the thunderstorms produced damaging winds. Trees were downed in Macedon, Victor, Farmington, Fulton, Palermo and Amboy Center. Power poles and wires were downed by the winds in Wolcott.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jun 3, 2:47 PM EST, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 3, 2:47 PM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
347 PM EDT TUE JUN 3 2014

.SYNOPSIS...
A COLD FRONT WILL SWEEP ACROSS NEW YORK STATE THIS EVENING AND EARLY
OVERNIGHT...TAKING SHOWERS AND THUNDERSTORMS EASTWARD. BEHIND THE
COLD FRONT A LESS HUMID AIRMASS WILL BUILD ACROSS THE REGION WITH
MAINLY CLEAR SKIES TONIGHT. TOMORROW WILL START PLEASANT...THOUGH
HUMIDITY WILL AGAIN INCREASE SOME WITH A FEW SHOWERS POSSIBLE LATE
ACROSS SOUTHWESTERN NEW YORK STATE.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
THIS AFTERNOON A SURFACE COLD FRONT LIES JUST TO THE WEST OF NEW
YORK STATE...ORIGINATING FROM A SURFACE LOW NEAR JAMES BAY. THE
PREFRONTAL LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS HAS NOW EXITED
THE NORTH COUNTRY...WHILE WESTWARD SHOWERS AND THUNDERSTORMS HAVE
BLOSSOMED ON THE SOUTHERN LAKE ERIE LAKE BREEZE BOUNDARY.

EXPECT THESE DIURNAL LAKE BREEZE SHOWERS AND THUNDERSTORMS TO
CONTINUE INTO THE EVENING HOURS. SBCAPE VALUES EXCEEDING 1500 J/KG
OVER THE INTERIOR SOUTHERN TIER...THE HILLS SOUTH OF ROCHESTER AND
FINGER LAKES REGION WILL FEED INSTABILITY INTO THESE STORMS...THOUGH
WITH THE BETTER SHEAR TO OUR SOUTH THESE STORMS WILL LIKELY BE YOUR
GARDEN VARIETY STORM.

THUNDERSTORMS WILL ALSO FORM TO THE NORTH OF LAKE ERIE ACROSS THE
CANADIAN PENINSULA THIS AFTERNOON. AS THE COLD FRONT SWEEPS ACROSS
WESTERN AND CENTRAL NEW YORK OVERNIGHT THERE WILL BE A CHANCE THAT
SOME OF THESE STORMS MAY DRIFT SOUTHEASTWARD ACROSS THE NORTHERN
NIAGARA FRONTIER.

ALL CONVECTIVE ACTIVITY WILL END THROUGH THE EVENING HOURS WITH THE
SETTING OF THE SUN...AND ALSO THE PASSING OF THE COLD FRONT. SKIES
WILL CLEAR AND HUMIDITY WILL LOWER OVERNIGHT. SURFACE  DEWPOINTS MAY
LOWER QUICK ENOUGH TO LIMIT GROUND FOG FORMATION...THOUGH ANY AREAS
THAT RECEIVED A GOOD SOAKING TODAY...ALONG WITH LIGHT WINDS TONIGHT STAND
THE BEST CHANCES FOR SOME PATCHY FOG TONIGHT.

TOMORROW SURFACE HIGH PRESSURE WILL QUICKLY PASS ACROSS THE REGION
BEHIND THE COLD FRONT. AIR TEMPERATURES WEDNESDAY WILL BE COMPARABLE
TO TODAY'S...WITH HIGHS IN THE MID 70S TO LOWER 80S BUT THE HUMIDITY
WILL BE LOWER WITH DEWPOINTS ABOUT 15 DEGREES LOWER. THIS WILL GIVE
A MUCH MORE COMFORTABLE FEELING TO THE DAY. CLOUDS WILL INCREASE
THROUGH THE AFTERNOON AS THE HIGH WEAKENS AND MOISTURE IN THE MID
LEVELS ADVECTS NORTHWARD AHEAD OF CENTRAL PLAINS STORM SYSTEM. A FEW
SHOWERS ARE POSSIBLE LATE IN THE DAY ACROSS SOUTHWESTERN NEW YORK
STATE AS A SURFACE WARM FRONT LIFTS NORTHWARD INTO THE OHIO
VALLEY.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
THE SHORT TERM PERIOD STARTS OFF WITH A FAST MOVING SHORTWAVE
EMBEDDED WITHIN A FAIRLY ZONAL LONGWAVE PATTERN WHICH WILL TRACK
EASTERLY THROUGH THE OHIO VALLEY ALONG THE REMNANTS OF THE OLD
FRONT/BOUNDARY AND OFF THE EAST COAST. A 592 DM MID LEVEL RIDGE OVER
SOUTHWEST CONUS WILL LIKELY STEER THIS SOUTHERN STREAM SHORTWAVE
JUST TO THE SOUTH AND EAST OF THE AREA AS SUGGESTED BY THE ECMWF AND
GFS...ALTHOUGH THE NAM CONTINUING TO PREFER TO KEEP WAVE A FARTHER
TO THE NORTH ACROSS THE SOUTHERN GREAT LAKES...POSSIBLY INFLUENCED
BY THE CUTOFF LOW WOBBLING AROUND EASTERN CANADA.

SURFACE HIGH PRESSURE WILL BE BUILDING OVER THE AREA FROM THE NORTH
IN THE WAKE OF THIS EVENINGS COLD FRONT BRINGING DRIER AND COOLER
AIR WITH IT. THIS WILL BE AN IMPORTANT PLAYER AS TO THE
EXPANSIVENESS OF THE PRECIPITATION SHIELD WHEN THE SYSTEM TRACKS
THROUGH THE OHIO VALLEY WEDNESDAY NIGHT AND EARLY THURSDAY. WITH THE
FRONT TO OUR SOUTH... AND THE TRACK OF THE WAVE TO THE SOUTH OF THE
AREA WOULD EXPECT PRIMARY ISENTROPIC ASCENT REGION TO REMAIN SOUTH
OF THE AREA... FOCUSING THE HEAVIEST RAINFALL.

WITH HIGH PRESSURE AND DRY AIR HOLDING NORTH OF THE FRONT...EXPECT
THERE WILL BE A SHARP CUTOFF TO THE NORTHERN EDGE OF THE RAIN
SHIELD. THIS LOOKS TO FALL SOMEWHERE ALONG THE SOUTHERN TIER AND
NORTHERN PENNSYLVANIA DEPENDING ON WHICH MODEL YOU LOOK AT. MODELS
HAVE DIFFERED FROM EACH OTHER FOR DAYS YET REMAINED CONSISTENT TO
THEMSELVES AS TO THE TRACK OF THE SYSTEM AND EDGE OF THE ISENTROPIC
FORCING. WILL LEAN TOWARD THE SOUTHERN SOLUTIONS...AND AWAY FROM THE
NAM WHICH SEEMS TO BE TOO AGGRESSIVELY NORTH.

AFTER THE SHORTWAVE EXITS...MID LEVEL RIDGING WILL WORK INTO
THE REGION AS HIGH PRESSURE BUILDS FURTHER SOUTH OUT OF CANADA. THIS
WILL RESULT IN THE REMAINDER OF THE PERIOD BEING DRY...BUT SEVERAL
DEGREES COOLER THAN NORMAL.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THIS PERIOD LOOKS TO START OFF IN A FAIR WEATHER REGIME WITH HIGH
PRESSURE GRADUALLY SETTLING DOWN ACROSS THE REGION. THERE SHOULD BE
PLENTY OF SUNSHINE FOR SATURDAY...ALTHOUGH THERE COULD BE SOME
LINGERING MORNING CLOUDINESS. TEMPERATURES SHOULD BE PLEASANT WITH
LOWER HUMIDITY WITH MOST HIGHS IN THE MID TO UPPER 70S...PERHAPS A
FEW LOWER 80S.

THE HIGH WILL START TO DRIFT EAST OF THE AREA SUNDAY WITH A RETURN
FLOW SETTING UP. IT LOOKS LIKE WE WILL BE ABLE TO SQUEEZE OUT
ANOTHER FAIR WEATHER DAY FOR NEARLY THE ENTIRE AREA. THERE IS SOME
QUESTION FOR THE FAR WEST VERY LATE IN THE DAY SUNDAY...AS A
DEEPENING SOUTHWEST FLOW PROPELS MOISTURE NORTHWARD AHEAD OF AN
APPROACHING COLD FRONT. SUNDAY WILL BE A MORE HUMID AND WARMER DAY
WITH MOST HIGHS IN THE LOWER TO 80S.

THE SUNDAY NIGHT AND MONDAY TIME FRAME WILL BE IMPACTED BY A SURFACE
LOW TRACKING FROM THE MISSISSIPPI VALLEY ACROSS THE CENTRAL GREAT
LAKES...DRAGGING A COLD FRONT ACROSS THE FORECAST AREA. PLENTY OF
MOISTURE BEING ADVECTED NORTHWARD ALONG THE FRONT...WITH CHANCES FOR
A PERIOD OF WIDESPREAD RAINFALL LOOKING MORE LIKELY.

HIGH PRESSURE BUILDING INTO THE REGION BEHIND THE FRONT WILL BRING
COOLER AND DRIER CONDITIONS LATER MONDAY THROUGH TUESDAY.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AT 18Z MVFR/VFR FLIGHT CONDITIONS WERE FOUND ACROSS THE REGION. A
COLD FRONT STILL REMAINS TO OUR WEST...AND UNTIL THIS FRONT PASSES
EARLY OVERNIGHT THERE WILL CONTINUE TO BE A THREAT FOR SHOWERS.
INITIALLY SHOWERS WILL BE FOUND ACROSS THE NORTH COUNTRY...INCLUDING
THE KART AIRFIELD WITHIN A PREFRONTAL LINE OF SHOWERS. ALSO
SCATTERED SHOWERS AND THUNDERSTORMS WILL BLOSSOM ACROSS THE SOUTHERN
TIER AND HILLS SOUTH OF BUFFALO...INCLUDING KJHW TERMINAL. WILL HAVE
VCSH HERE AS ACTIVITY WILL REMAIN SCATTERED. A LAKE BREEZE BOUNDARY
WILL LIKELY KEEP KBUF/KIAG/KROC DRY THROUGH THE AFTERNOON. HOWEVER
AS THE BOUNDARY WEAKENS THIS EVENING AND THE COLD FRONT PASSES SOME
SHOWERS TO THE NORTH MAY DROP SOUTHEASTWARD ACROSS ALL TERMINALS.

BEHIND THIS COLD FRONT CLEARING SKIES OVER A WET GROUND MAY ALLOW
FOR SOME PATCHES OF FOG...ESPECIALLY OVER THE SOUTHERN TIER.
OTHERWISE VFR FLIGHT CONDITIONS WILL PREVAIL THROUGH THE OVERNIGHT
AND INTO WEDNESDAY.

OUTLOOK...
WEDNESDAY AFTERNOON...VFR.
WEDNESDAY NIGHT AND THURSDAY...VFR TO MVFR WITH SOME SHOWERS.
FRIDAY AND SATURDAY...VFR.
SUNDAY...MVFR/VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS LATE IN
THE DAY TO THE WEST.

&&

.MARINE...
A BREEZE WILL CONTINUE ACROSS THE LAKES AND RIVERS THIS LATE
AFTERNOON AND EVENING...ESPECIALLY ACROSS THE SHORELINE OF LAKE
ERIE...AND WESTERN SHORELINE OF LAKE ONTARIO. THESE WINDS WILL
OCCASIONALLY INCREASE TO 15 TO 20 KNOTS...WITH THE STRONGEST WINDS
OVER THE NIAGARA RIVER.

HIGH PRESSURE WILL EXPAND ACROSS THE LOWER LAKES TONIGHT AND WINDS
AND WAVES WILL BECOME QUIET OVER THE WATER BODIES. AS FAR AS WINDS
AND WAVES GO...EXPECT QUIET CONDITIONS ON THE LAKES AND RIVERS
THROUGH THE END OF THE WEEKEND.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LEZ020-
         040-041.
         SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
         LOZ030-042.

&&

SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...THOMAS
MARINE...THOMAS
Hazardous weather outlook, Jun 3, 4:15 AM EST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
515 AM EDT TUE JUN 3 2014

NYZ001>008-010>014-019>021-085-040915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
515 AM EDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-040915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
515 AM EDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jun 3, 10:52 AM EST, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1152 AM EDT TUE JUN 3 2014

NYZ006>008-031645-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
1152 AM EDT TUE JUN 3 2014

...STRONG THUNDERSTORM EAST OF LAKE ONTARIO...

* AT 1147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS UP TO 40
  MPH...SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 12
  MILES SOUTH OF ADAMS...AND MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  MANNSVILLE AND ELLISBURG...
  LORRAINE AND ADAMS...
  WORTH AND ADAMS CENTER...
  BARNES CORNERS...
  BROWNVILLE...
  COPENHAGEN...
  WEST CARTHAGE AND BLACK RIVER...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. THIS
STORM MAY ALSO PRODUCE WIND GUSTS UP TO 40 MPH AND SMALL HAIL.

LAT...LON 4355 7610 4365 7621 4371 7622 4407 7595
      4406 7565 4390 7554
Special weather statement, Jun 3, 12:12 PM EST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
112 PM EDT TUE JUN 3 2014

NYZ008-031800-
LEWIS NY-
112 PM EDT TUE JUN 3 2014

...LINE OF THUNDERSTORMS MOVING THROUGH LEWIS COUNTY...

* AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS...AND
  VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM INDIAN RIVER TO WEST LEYDEN...AND MOVING NORTHEAST AT 35 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  PORT LEYDEN AND LYONS FALLS...
  LOWVILLE...
  CROGHAN...
  WESTERN FOOTHILLS OF THE ADIRONDACKS...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
THESE STORMS MAY ALSO PRODUCE GUSTY WINDS.

LAT...LON 4343 7551 4419 7543 4420 7539 4410 7516
      4362 7510

HITCHCOCK

The radar

The Buffalo radar (KBUF), 115 km away, was scanning. The volume nearest the first event began at 21:27 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 4 hail. Local standard time, as filed.

Thunderstorm Wind, Wayne

When
June 3, 4:25 PM EST
Where
Wayne County, 1.49 mi NW of Macedon Lakestone Ar
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
43.043, -77.324

Law enforcement reported trees down, blocking the road.

Hail, Ontario

When
June 3, 4:30 PM EST
Where
Ontario County, 0.51 mi W of Victor
Measured
1 in hail
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.980, -77.410

Hail, Wayne

When
June 3, 4:35 PM EST
Where
Wayne County, Macedon
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.070, -77.300

Thunderstorm Wind, Ontario

When
June 3, 4:35 PM EST
Where
Ontario County, 1.38 mi S of North Farmington
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
43.010, -77.330

Law enforcement reported trees down.

Hail, Wayne

When
June 3, 5:07 PM EST
Where
Wayne County, 1.47 mi SSW of Alton
Measured
1 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
43.200, -77.010

Hail, Wayne

When
June 3, 5:17 PM EST
Where
Wayne County, 2.13 mi ESE of Resort
Measured
0.88 in hail
Reported by
Public
Coordinates
43.220, -76.890

Thunderstorm Wind, Wayne

When
June 3, 5:18 PM EST
Where
Wayne County, 1.01 mi E of Wolcott
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
43.220, -76.810

Law enforcement reported power poles and wires down in Wolcott.

Thunderstorm Wind, Oswego

When
June 3, 6:06 PM EST
Where
Oswego County, Fulton
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.320, -76.420

Law enforcement reported trees down.

Thunderstorm Wind, Oswego

When
June 3, 6:15 PM EST
Where
Oswego County, Palermo
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.370, -76.280

Law enforcement reported trees down.

Thunderstorm Wind, Oswego

When
June 3, 6:39 PM EST
Where
Oswego County, West Amboy
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.380, -75.980

Law enforcement reported trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2014Every state in 2014This day in weather historyWarnings in New York, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528488, 528489, 528490, 528491, 528492, 528493, 528495, 528496, 528497, 528498.